MAUDE Adverse Event Report: SPINEOLOGY INC. ELITE EXPANDABLE INTERBODY FUSION DEVICE

SPINEOLOGY INC. ELITE EXPANDABLE INTERBODY FUSION DEVICE
Catalog Number 541-0008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Spineology does not recommend using a handle other than the intended torque limiting handle with the elite driver for implant expansion.Once the torque limit had been reached, the physician attempted to expand the device further which likely contributed to the failure of the expansion bolt.
 
Event or Problem Description
It was reported that following placement of the elite expandable device in the intervertebral disc space, the physician used the elite torque limiting handle with the elite driver to expand the device and reported hearing a click signaling that the torque limit had been reached.The physician removed the torque limiting handle from the elite driver and placed another handle on the elite driver and contributed to expand the implant.After several attempts, the driver shaft rotated with no force.Fluoroscopic imaging of the elite implant revealed that the expansion bolt had broken.The physician was able to remove the proximal end of the expansion bolt, however, the distal end remained engaged in the nose of the implant.The physician left the elite implant in place to complete the surgical procedure.

Brand Name
ELITE EXPANDABLE INTERBODY FUSION DEVICE
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
SPINEOLOGY INC.
7800 3rd street n.
suite 600
st. paul MN 55128 5455
MDR Report Key6567705
Report Number2135156-2017-00006
Device Sequence Number926063
Product Code MAX
UDI-Device IdentifierM7405410008
UDI-PublicM7405410008
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/01/2021
Device Catalogue Number541-0008
Device Lot NumberS17143
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR